Alert archive / Kentucky / Flash Flood Warnings in 1997

Flash Flood Warning 49, NWS Paducah, KY

March 3, 1997Daviess County, Kentucky

NWS Paducah, KY issued this flash flood warning at Mar 3, 1997, 2:57 AM CST for Daviess County, Kentucky. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 3, 1997, 2:57 AM CST (08:57 UTC)
Expired
Mar 3, 1997, 7:00 AM CST
In force
4 hr
Issued by
NWS Paducah, KY
Area
Whole counties

County Daviess County, KY

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 9.0 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 1997-03-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 1997-03-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 196 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
485 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
196 m²/s²
0-3 km storm-relative helicity
236 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KPAH 030858
FFWPAH
KYC059-031300-
 
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
257 AM CST MON MAR 3 1997
 
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL  700 AM CST
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN WEST KENTUCKY
 
   ...DAVIESS COUNTY
 
AT 250 AM CST...RADAR ESTIMATED RAINFALL IN DAVIESS COUNTY KENTUCKY
INDICATED ABOUT 1/2 INCH OF ADDITIONAL RAIN HAS FALLEN WITH UP TO
ANOTHER 1/2 INCH POSSIBLE BEFORE DAYBREAK.
 
THE DAVIESS COUNTY SHERIFF REPORTED PANTHER CREEK HAS CONTINUED TO
RISE FROM THIS PAST WEEKEND'S HEAVY RAIN.  THE ADDITIONAL RAINFALL WILL
CAUSE FLASH FLOODING...ESPECIALLY ALONG AND NEAR PANTHER CREEK.
 
A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT.  MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES.  DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS
THE ROADWAY.  NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT.  TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.
 
PAUL W

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Mar 3, 1:58 AM CST, 59 minutes earlier.

Area forecast discussion, Mar 3, 1:58 AM CST, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
200 AM CST MON MAR 3 1997

FORECAST CONCERN IS ENDING TIME OF PRECIP AND POTENTIAL CLEARING.

MODELS ALL KEPT CURRENT SYSTEM TOO FAR SOUTH YESTERDAY AND TODAY THEY
STILL KEEP MOISTURE TOO FAR SOUTH.  NGM LOOKS A BIT BETTER ON LOW
PLACEMENT AT 06Z.  SATELLITE LOOPS WOULD SUGGEST COMMA CLOUD PATTERN
WILL LIFT NORTHEAST DURING EARLY MORNING HOURS WITH RAIN ENDING FROM
WEST TO EAST ACROSS THE FORECAST AREA.  MODELS IN LINE WITH THIS TIMING
AMD WILL SUGGEST WORDING ZONES ACCORDINGLY.  PROBLEM IS WITH FFA.  RAIN
MAY NOT BE ENTIRELY OUT OF THE PICTURE BY ZONE PRESSTIME AND PER COORD
WITH SDF MAY NEED TO LEAVE WATCH UP FOR W KY THRU EARLY MORNING.

AM SKEPTICAL ABOUT MUCH CLEARING TODAY EAST OF MS RVR.  FWC GUIDANCE
AND CROSS SECTIONS INDICATE GRADUAL OVERCAST TO BROKEN TRANSITION TODAY.
GROUND IS SUPER SATURATED IN THE SOUTHERN AREAS AND SUSPECT ANY BREAKS
WOULD RESULT IN RAPID CU/SC RE-DEVELOPMENT.  HOWEVER WILL GO ALONG WITH
DECREASING CLOUD IDEA IN SEMO AND NORTHERN PARTS OF S IL.
.
THINK FWC HIGHS ARE A BIT WARM TODAY WITH POTENTIAL CLOUD COVER AND
HIGH VALUES OF MOISTURE.  SUGGEST TRIMMING A CAT OR SO IN CLOUDY AREAS.6

SDB

Nearby

Flash Flood Warnings in Kentucky, 1997Every flash flood warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.